MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-409-E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: triathlon x3 poly locking wire failure.Tka left.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: triathlon x3 poly locking wire failure.Tka left.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and of the provided intraoperative photographs.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.The locking wire was returned separated from the device.Damage is consistent with a failed assembly attempt and subsequent disassembly.Four intraoperative photographs were also provided for review.Three of the four photographs show an insert assembled into the baseplate with no visible issue - the insert appears fully seated.The fourth photograph shows the insert assembled into the baseplate with the locking wire coming out from the insert; damage to the locking mechanism portion of the polyethylene is also visible in this image.Dimensional & functional inspections: dimensional and functional inspections could not be performed because the device was returned damaged in the area of the locking mechanism.Due to damage sustained from the implantation attempts, any results received from a dimensional/functional inspection would not be reflective of the manufactured state of the device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to poly locking wire failure.Visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.The locking wire was returned separated from the device.Damage is consistent with a failed assembly attempt and subsequent disassembly.Four intraoperative photographs were also provided for review.Three of the four photographs show an insert assembled into the baseplate with no visible issue - the insert appears fully seated.The fourth photograph shows the insert assembled into the baseplate with the locking wire coming out from the insert; damage to the locking mechanism portion of the polyethylene is also visible in this image.Dimensional and functional inspections could not be performed because the device was returned damaged in the area of the locking mechanism.Due to damage sustained from the implantation attempts, any results received from a dimensional/functional inspection would not be reflective of the manufactured state of the device.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and the primary and revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.Because the device failure occurred so shortly after the primary procedure, and based on the nature of the damage observed on the returned device, it is likely that surgical technique contributed to the event.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15459647
Report Number0002249697-2022-01384
Device Sequence Number20252183
Product Code MBH
UDI-Device Identifier07613327337150
UDI-Public07613327337150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-409-E
Device Catalogue Number5531-G-409-E
Device Lot NumberLLK382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale